Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 7, 2011, 4:55 PM PDT for Imperial County, California. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 4:55 PM PDT (23:55 UTC)
- Expired
- Jul 7, 2011, 5:45 PM PDT
- In force
- 50 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Imperial County, CA
The radar
The Yuma radar (KYUX), 80 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:05 PM PDT | TSTM WND DMG | Calexico, CA | NUMEROUS REPORTS OF TREES DOWN. REPORT OF TRANSFORMER DAMAGE AS WELL. |
| Jul 7, 5:10 PM PDT | TSTM WND DMG | 1 Se Calexico, CA | 30 HOMES DAMAGED AND 2 HOMES DESTROYED BY FALLING TREES. TIME ESTIMATED. |
| Jul 7, 5:17 PM PDT | TSTM WND DMG | Calexico, CA | AT LEAST SIX POWER POLES DOWN IN CALEXICO. ESTIMATED TIME OF 517 PM PDT. REPORTS OF SEVERAL TREES DOWN ALSO RELAYED /CONVEYED IN EARLIER LSR/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
243
WUUS55 KPSR 072355
SVRPSR
CAC025-080045-
/O.NEW.KPSR.SV.W.0010.110707T2355Z-110708T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
455 PM PDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
THIS INCLUDES THE CITIES OF...EL CENTRO...CALEXICO...
* UNTIL 545 PM PDT
* AT 450 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CALEXICO...AND MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBER
AND BONDS CORNER. ALSO INTERSTATE 8 NEAR EL CENTRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR
OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND
KEEP YOUR FOOT OFF THE BRAKE.
&&
LAT...LON 3280 11558 3281 11540 3268 11531 3266 11533
3265 11539 3265 11565
TIME...MOT...LOC 2355Z 216DEG 2KT 3267 11549
$$
INIGUEZ1 follow-up statement
388
WWUS55 KPSR 080022
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
522 PM MST THU JUL 7 2011
CAC025-080045-
/O.CON.KPSR.SV.W.0010.000000T0000Z-110708T0045Z/
IMPERIAL CA-
522 PM PDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM PDT
FOR SOUTH CENTRAL IMPERIAL COUNTY...
AT 512 PM PDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. VERY HEAVY RAINFALL IS
ALSO OCCURRING. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
SEVERE STORM. THIS STORM WAS LOCATED NEAR CALEXICO...MOVING NORTH AT
5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEBER
AND EL CENTRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
&&
LAT...LON 3280 11558 3281 11540 3266 11535 3265 11539
3265 11561
TIME...MOT...LOC 0021Z 200DEG 3KT 3269 11548
$$
INIGUEZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:45 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 7, 3:45 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 345 PM MST THU JUL 7 2011 .SYNOPSIS... SOME MOISTURE IS STILL MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST IN THE CLOCKWISE FLOW AROUND HIGH PRESSURE ALOFT OVER NEW MEXICO. THIS MEANS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST AND SOUTHEAST OF THE GREATER PHOENIX AREA. THIS MAY CAUSE BLOWING DUST IN THE SOUTH-CENTRAL ARIZONA DESERT MAINLY SOUTHEAST OF PHOENIX IN THE LATE AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THE GREATER PHOENIX AREA WEST ACROSS SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA THEN CONFINED TO EAST OF THE LOWER COLORADO RIVER BEGINNING FRIDAY. && .DISCUSSION... THERE WERE SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER THE NORTH PORTION OF JOSHUA TREE PARK THIS AFTERNOON. A FLASH FLOOD WATCH WAS ISSUED AT 249 PM AND IN EFFECT UNTIL 445 PM PACIFIC DAYLIGHT TIME. THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS IN SOUTHERN GILA COUNTY. IT WAS MOSTLY SUNNY ACROSS THE DESERT AREAS OF SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING THE GREATER PHOENIX AREA...YUMA AND THE EL CENTRO-IMPERIAL AREA. TEMPERATURES WERE GENERALLY 3 TO 5 DEGREES WARMER IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND 5 TO 11 DEGREES WARMER IN SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL CENTRO-IMPERIAL AREA. IT WAS SOMEWHAT DRIER WITH DEW POINT TEMPERATURES GENERALLY 2 TO 6 DEGREES LOWER AT MID AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHWEST AND WEST 10 TO 25 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA INTO SOUTHWEST ARIZONA AND LIGHT AND VARIABLE OVER SOUTHEAST CALIFORNIA INCLUDING EL CENTRO. THUNDERSTORMS THAT FORM OVER SOUTHEAST ARIZONA STILL HAVE THE POSSIBILITY OF SENDING STRONG GUSTY OUTFLOW WINDS TO GENERATE BLOWING DUST OVER PINAL COUNTY INCLUDING CASA GRANDE...AND POSSIBLY INTO THE GREATER PHOENIX AREA...BUT PROBABLY NOT TO THE MAGNITUDE OF TUESDAY NIGHT. IT LOOKS AS IF THERE MAY BE A WEAK LOW PRESSURE SYSTEM FROM THE SOUTHEAST MOVE OVER SOUTH-CENTRAL ARIZONA LATE TONIGHT INTO FRIDAY MORNING MAINLY THE EAST PORTION. THUS...HAVE KEPT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA OVERNIGHT TONIGHT. HIGH PRESSURE ALOFT CENTERED OVER NEW MEXICO IS EXPECTED TO MOVE EAST TO THE SOUTHERN UNITED STATES THIS WEEKEND AND REMAIN THERE AT LEAST THROUGH EARLY NEXT WEEK. MEANWHILE...SOUTHEAST CALIFORNIA AND AT LEAST AS FAR EAST AS THE LOWER COLORADO RIVER VALLEY ARE EXPECTED TO BECOME MORE UNDER THE INFLUENCE OF THE WEAK SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM THAT IS EXPECTED TO DEVELOP NEAR THE WEST COAST. ENOUGH DRIER AIR FROM THE SOUTHWEST CIRCULATING AROUND THE PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE OVER SOUTHEAST CALIFORNIA AND AT LEAST AS FAR EAST AS THE LOWER COLORADO RIVER VALLEY TO KEEP THUNDERSTORMS OUT OF MOST OF THOSE AREAS FRIDAY AND FARTHER EAST TO MOST OF SOUTHWEST ARIZONA BY EARLY NEXT WEEK. THERE IS STILL A POSSIBILITY OF SOME BLOWING DUST IN THE SOUTH-CENTRAL ARIZONA DESERT AREAS IN THE LATE AFTERNOONS AND EVENING INTO EARLY NEXT WEEK HOWEVER...THERE IS ONLY A SLIGHT CHANCE OF EVENING THUNDERSTORMS IN THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA THE REST OF THE WEEK INTO EARLY NEXT WEEK. AFTER THAT...THE DRIER AIR IS EXPECTED TO SPREAD OVER THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE GREATER PHOENIX AREA AND KEEP THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EAST OF THE GREATER PHOENIX AREA DURING THE MIDDLE TO END OF NEXT WEEK. ENOUGH MOISTURE IS EXPECTED TO CONTINUE CIRCULATING AROUND THE HIGH PRESSURE SYSTEM FOR A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THE REST THE WEEK THROUGH THE EARLY TO MIDDLE PART OF NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... SKIES REMAIN SCATTERED WITH CLOUDS AOA 18 THSD FEET. WINDS WILL BE MOSTLY LIGHT AROUND 10 KTS WITH SOME GUSTS LATER THIS AFTERNOON INTO THE EVENING AROUND 20KTS. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AFTER 23Z...BUT LOW ENOUGH TO COVER IT WITH CB IN THE TAFS. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... SCATTERED CLOUDS AOA 18 THSD FEET WITH WINDS MOSTLY LIGHT AROUND 10 KTS...COULD SEE SOME POSSIBLE GUSTS AROUND 20 KTS LATER THIS AFTERNOON INTO EVENING. KIPL MAY SEE SOME LOCAL BLOWING DUST OR HAZE FROM DISTANT THUNDERSTORM OUTFLOWS...HOWEVER CONFIDENCE IS LOW SO NO MENTION IN THE TAFS. NO AVIATION WEATHER CONCERNS EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... THE HIGH PRESSURE THAT HAS BEEN OVER THE FOUR CORNERS AREA WILL PROPAGATE EAST OVER NEW MEXICO AS AN APPROACHING TROUGH MOVES IN FROM THE NORTHWEST...BRINGING SOME DRIER AIR WITH IT. ENOUGH MOISTURE WILL STAY AROUND TO KEEP A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS MAINLY EAST OF THE COLORADO RIVER THROUGH THE PERIOD. BRIEF PERIODS OF GUSTY WINDS ARE ALSO POSSIBLE ALONG WITH AREAS OF BLOWING DESERT DUST. HUMIDITY VALUES WILL BE FAIR OVERNIGHT WITH VALUES IN THE MID TWENTIES AND DECREASING THROUGH THE PERIOD TO THE MID TEENS BY MID WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS AVIATION...CDEWEY FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 7, 6:03 AM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 603 AM MST THU JUL 7 2011 AZZ021>023-026>028-081400- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 603 AM MST THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS IN EXCESS OF 50 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FROM FRIDAY THROUGH MONDAY...AFTER THAT DRYING WILL OCCUR FROM THE WEST...AND BY WEDNESDAY THE THREAT FOR THUNDERSTORMS WILL BE CONFINED TO HIGHER TERRAIN EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS EACH DAY WILL BE STRONG GUSTY WINDS IN EXCESS OF 50 MPH...DENSE BLOWING DUST...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-081400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 603 AM MST THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS ARE STRONG GUSTY WINDS IN EXCESS OF 5O MPH...LOCALLY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...WITH SOME DECREASE OCCURRING TUESDAY INTO WEDNESDAY. PRIMARY HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-081400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 603 AM MST THU JUL 7 2011 /603 AM PDT THU JUL 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF 50 MPH...DENSE BLOWING DUST AND SAND...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS FRIDAY...WITH DRYING OCCURRING FROM THE WEST SATURDAY INTO NEXT WEEK. AS A RESULT THERE WILL BE NO WEATHER HAZARDS FROM SATURDAY THROUGH WEDNESDAY. WEATHER HAZARDS FRIDAY INCLUDE GUSTY WINDS IN EXCESS OF 50 MPH...DENSE BLOWING DUST AND SAND...BRIEF HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 7, 3:12 PM PDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
312 PM MST THU JUL 7 2011
CAZ033-072300-
IMPERIAL CA-
312 PM PDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 400 PM PDT
AT 309 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF OCOTILLO. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
OCOTILLO...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
LOCALIZED FLOODING. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK
OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND
OTHER VEHICLES.
LAT...LON 3273 11611 3284 11611 3286 11611 3299 11611
3297 11592 3270 11590 3267 11611 3272 11611
TIME...MOT...LOC 2212Z 265DEG 1KT 3282 11607
WOODALLLocal storm report, Jul 7, 3:44 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD 5 S TWENTYNINE PALMS 34.07N 116.07W
07/07/2011 SAN BERNARDINO CA PARK/FOREST SRVC
FLASH FLOODING IS OCCURRING AT PINTO WYE AND NEAR 49 PALM
OASIS IN JOSHUA TREE NATIONAL PARK, CA. NORTH ENTRANCE TO
THE PARK IS CLOSED DUE TO THE FLASH FLOODING. THE WEST
AND SOUTH ENTRANCES REMAIN OPEN.
&&
JSSpecial weather statement, Jul 7, 4:46 PM PDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
446 PM MST THU JUL 7 2011
CAZ033-080030-
IMPERIAL CA-
446 PM PDT THU JUL 7 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
UNTIL 530 PM PDT
AT 441 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CALEXICO. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
CALEXICO...INTERSTATE EIGHT NEAR EL CENTRO...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3281 11562 3279 11531 3266 11535 3266 11537
3265 11562
TIME...MOT...LOC 2346Z 198DEG 2KT 3268 11549
INIGUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:49 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 116 min |
| Jul 7, 4:46 PM PDT | Special Weather Statement | PSR | Imperial | 44 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.